Hail, Cabell
- When
- February 20, 6:59 PM EST
- Where
- Cabell County, Huntington
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.417, -82.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 20, 3:25 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EST WED FEB 20 2002 ...THROUGH THURSDAY... ENERGY PUULING NORTH SO THE CHANCE OF PRECIPITATION FOR TONIGHT SHOULD BE EARLY THEN DROP OFF. WEAK UPPER ENERGY THURSDAY WILL MEAN A CHANCE OF SHOWERS IN OHIO DURING AFTERNOON. TEMPERATURES ARE FORECAST HIGHER TONIGHT AND THURSDAY THEN PREVIOUS AS COLD AIR DOES NOT REALLY PUSH IN UNTIL THURSDAY NIGHT. ...THURSDAY NIGHT THROUGH THE DAY SATURDAY... COLD AND UNSTABLE WRAPAROUND FLOW WILL BE SLOW TO MOVE OUT AS UPPER TROUGH DEEPENS OVER THE EASTERN U.S.. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY. THE BEST CHANCE FOR SNOW SHOWERS COMES ON FRIDAY...BUT STRENGTHENING SOLAR RADIATION AND TEMPERATURES REACHING TO ABOVE THE FREEZING MARK IN MOST PLACES WILL KEEP THE CHANCE OF ANY SIGNIFICANT SNOW ACCUMULATION DOWN...OF COURSE THE HIGHER ELEVATIONS OF THE MOUNTAINS WILL HAVE TO BE WATCHED AS THE EVENT DEVELOPS. HIGH PRESSURE BUILDS IN SATURDAY WITH SUNSHINE AND WARMER TEMPERATURES RETURNING. ...SATURDAY NIGHT THROUGH WEDNESDAY... BIG QUESTION FOR THIS TIME PERIOD WILL BE THE EXACT TIMING OF THE ARCTIC FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION EARLY IN THE PERIOD. THE AVN IS FASTER THAN THE MRF WITH THE FRONT MOVING ACROSS OUR AREA SUNDAY NIGHT AND MONDAY. AFTER COORDINATING WITH HPC AND THE OTHER OFFICES IN THE EASTERN REGION NDFD CLUSTER...AGREE WITH HPC AND WILL ACTUALLY SLOW THE MOVEMENT OF THE FRONT. CHANCE POPS OF RAIN SHOWERS SUNDAY NIGHT AND MONDAY LOOK GOOD. THE PRECIP WILL CHANGE TO SNOW SHOWERS MONDAY NIGHT AND THEN CONTINUE INTO TUESDAY. ANOTHER FEATURE PASSING BY TO THE NORTH WILL RESULT IN THE CHANCE OF SNOW SHOWERS ACROSS THE NORTH AND IN THE MOUNTAINS. GUIDANCE LOOKS A LITTLE COOL DURING THE LAST FEW DAYS...SO HAVE BUMPED TEMPS UP A FEW DEGREES. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ AAR/JMV/JH
OHZ066-202130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 332 PM EST WED FEB 20 2002 SHOWERS AND A FEW STRONG THUNDERSTORMS WILL ROLL RAPIDLY THROUGH THE AREA THROUGH ABOUT 430 PM. AS OF 330 PM...THE STORMS WERE MOVING NORTHEAST 40 TO 45 MPH. THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS OF 45 TO 50 MPH...ALONG WITH SMALL HAIL...UP TO AROUND A HALF INCH IN DIAMETER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES...AND BE PREPARED TO TAKE SHELTER QUICKLY.. .END / TRM / NATIONAL WEATHER SERVICE
KYZ102-103-105-OHZ086-087-202300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 513 PM EST WED FEB 20 2002 SHOWERS AND A FEW STRONG THUNDERSTORMS WILL ROLL RAPIDLY THROUGH EXTREME SOUTHEASTERN OHIO...AND EXTREME NORTHEASTERN KENTUCKY THROUGH ABOUT 6 PM. AS OF 5 PM...THE STORMS WERE MOVING NORTHEAST 40 TO 45 MPH. THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS OF 40 TO 45 MPH...ALONG WITH SMALL HAIL...UP TO ONE HALF INCH IN DIAMETER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES...AND BE PREPARED TO TAKE SHELTER QUICKLY. .END / TRM / NATIONAL WEATHER SERVICE
KYZ103-105-OHZ087-WVZ005-006-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 558 PM EST WED FEB 20 2002 SHOWERS AND A FEW STRONG THUNDERSTORMS WILL ROLL RAPIDLY THROUGH THE TRI-STATE AREA...INCLUDING HUNTINGTON...THROUGH ABOUT 7 PM. AS OF SHORTLY BEFORE 6 PM...THE STORMS WERE MOVING NORTHEAST 40 TO 45 MPH. THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS OF 40 TO 45 MPH...ALONG WITH SMALL HAIL...UP TO ONE HALF INCH IN DIAMETER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES...AND BE PREPARED TO TAKE SHELTER QUICKLY. .END / TRM / NATIONAL WEATHER SERVICE
WVZ005>008-011-013>020-029-210100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 659 PM EST WED FEB 20 2002 SHOWERS AND A FEW STRONG THUNDERSTORMS WILL ROLL RAPIDLY THROUGH WESTERN WEST VIRGINIA...WEST OF INTERSTATE 79...THE THROUGH ABOUT 8 PM. AS OF SHORTLY BEFORE 7 PM...THE STORMS WERE MOVING NORTHEAST 40 TO 45 MPH. THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS OF 40 TO 45 MPH...ALONG WITH SMALL HAIL...UP TO ONE HALF INCH IN DIAMETER. AS OF SHORTLY BEFORE 7 PM...THE STRONGEST STORMS WERE MOVING INTO PUTNAM COUNTY. THESE STORMS REACH MAINLY THE SOUTHERN HALF OF JACKSON COUNTY...AND EXTREME NORTHWESTERN KANAWHA COUNTY...AROUND 7:30 PM. FOR KANAWHA COUNTY...THE WORST WEATHER THROUGH 8 PM IS MOST LIKELY FOR THE NORTHWESTERN HALF OF THE COUNTY...MAINLY FROM CHARLESTON NORTH AND WEST...AS OTHER STORMS MOVE THROUGH. OTHER ISOLATED STORMS WILL EXIST IN A BAND OF NUMEROUS SHOWERS UP AND DOWN THE WESTERN TIER OF WEST VIRGINIA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES...AND BE PREPARED TO TAKE SHELTER QUICKLY. .END / TRM / NATIONAL WEATHER SERVICE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2002Every state in 2002This day in weather historyWarnings in West Virginia, February 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5278814.